Home
World Journal of Advanced Research and Reviews
International Journal with High Impact Factor for fast publication of Research and Review articles

Main navigation

  • Home
    • Journal Information
    • Editorial Board Members
    • Reviewer Panel
    • Abstracting and Indexing
    • Journal Policies
    • Our CrossMark Policy
    • Publication Ethics
    • Issue in Progress
    • Latest Issue Published
    • Past Issues
    • Instructions for Authors
    • Article processing fee
    • Track Manuscript Status
    • Get Publication Certificate
    • Join Editorial Board
    • Join Reviewer Panel
  • Contact us
  • Downloads

eISSN: 2581-9615 || CODEN: WJARAI || Impact Factor 8.2 ||  CrossRef DOI

Research and review articles are invited for publication in October 2026 (Volume 32, Issue 1) Submit manuscript

SYSTEMIC METHYLPREDNISOLONE–ASSOCIATED ACNEIFORM ERUPTION MIMICKING MALASSEZIA FOLLICULITIS IN AN ADOLESCENT: A CASE REPORT

Breadcrumb

  • Home
  • SYSTEMIC METHYLPREDNISOLONE–ASSOCIATED ACNEIFORM ERUPTION MIMICKING MALASSEZIA FOLLICULITIS IN AN ADOLESCENT: A CASE REPORT

Naila Mafazah, Sylvia Anggraeni *, Dewi Nurasrifah, Damayanti, Yuri Widya, Shinta Dewi Rahmadhani Soetojo, Medhi Denisa Alinda, Novianti Rizky Reza, Regitta Indira Agusni and Afif Nurul Hidayati

Department of Dermatology, Venereology, Aesthetics, Faculty of Medicine, Airlangga University, Surabaya, Indonesia.
* Corresponding Author

ORCID Details
Sylvia Anggraeni    : https://orcid.org/0000-0002-5259-714X
Dewi Nurasrifah: https://orcid.org/0009-0007-8199-2660
Damayanti: https://orcid.org/0000-0003-2388-6740
Shinta Dewi Rahmadhani Soetojo: https://orcid.org/0009-0005-0430-9886
Medhi Denisa Alinda: https://orcid.org/0000-0001-7400-1629
Novianti Rizky Reza: https://orcid.org/0000-0002-5592-3836
Regitta Indira Agusni: https://orcid.org/0000-0001-8196-1505
Afif Nurul Hidayati: https://orcid.org/0000-0003-2558-2046

Case Report

 

World Journal of Advanced Research and Reviews, 2026, 32(01), 1490–1497

Article DOI: 10.30574/wjarr.2026.32.1.2696

DOI url: https://doi.org/10.30574/wjarr.2026.32.1.2696

Received on 13 September 2026; revised on 20 October 2026; accepted on 22 October 2026

Drug-induced acneiform eruptions have been well-known side effects of systemic corticosteroids, usually presenting as monomorphic inflamed papules and pustules without comedones. Similar to Malassezia folliculitis, their presentation can make their diagnosis difficult especially among teenagers taking systemic corticosteroids for long periods of time.A 14-year-old boy presented with progressive papulopustular lesions that first affected his back after approximately two months of therapy with oral methylprednisolone for traumatic optic nerve edema. In total, there were numerous discrete, monomorphic, and predominantly folliculocentric red papules and pustules involving his face, neck, chest, shoulders, back, and proximal upper limbs. No comedones, nodules, and cysts were present, and he experienced minimal pruritus. In spite of the morphology and distribution being suggestive of Malassezia folliculitis, the direct examination under potassium hydroxide preparation of lesional material showed no yeast or hyphal forms. Based on the temporal relationship with high doses of methylprednisolone, morphology, minimal pruritus, negative direct microscopy, and lack of an alternate well-established etiology, a steroid-induced acneiform eruption was diagnosed. Methylprednisolone was decreased based on an ophthalmologist-directed taper regimen, along with oral erythromycin, cetirizine, and topical fusidic acid. After one week of treatment, pain, purulent drainage, and inflammation were improved without development of new lesions. With a Naranjo score of 6, it was probable. Systemic corticosteroid-induced acneiform eruption needs to be taken into account in cases where the patient is suffering from a monomorphic papulopustular eruption while on treatment. Since there is an extensive similarity in both the diseases with respect to the clinical presentation, diagnosis can only be done by considering all aspects together.

Acneiform eruption; Methylprednisolone; Steroid acne; Malassezia folliculitis; Adolescent; Adverse drug reaction

https://wjarr.com/sites/default/files/fulltext_pdf/WJARR-2026-2696.pdf

Preview Article PDF

Naila Mafazah, Sylvia Anggraeni , Dewi Nurasrifah, Damayanti, Yuri Widya, Shinta Dewi Rahmadhani Soetojo, Medhi Denisa Alinda, Novianti Rizky Reza, egitta Indira Agusni  and Afif Nurul Hidayati. SYSTEMIC METHYLPREDNISOLONE–ASSOCIATED ACNEIFORM ERUPTION MIMICKING MALASSEZIA FOLLICULITIS IN AN ADOLESCENT: A CASE REPORT. World Journal of Advanced Research and Reviews, 2026, 32(01), 1490–1497l. Article DOI: https://doi.org/10.30574/wjarr.2026.32.1.2696

Copyright © Author(s). All rights reserved. This article is published under the terms of the Creative Commons Attribution 4.0 International License (CC BY 4.0), which permits use, sharing, adaptation, distribution, and reproduction in any medium or format, as long as appropriate credit is given to the original author(s) and source, a link to the license is provided, and any changes made are indicated.


All statements, opinions, and data contained in this publication are solely those of the individual author(s) and contributor(s). The journal, editors, reviewers, and publisher disclaim any responsibility or liability for the content, including accuracy, completeness, or any consequences arising from its use.

Get Certificates

Get Publication Certificate

Download LoA

Check Corssref DOI details

Issue details

Issue Cover Page

Editorial Board

Table of content

Copyright © 2026 World Journal of Advanced Research and Reviews - All rights reserved

Developed & Designed by VS Infosolution